Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

atrial flutter....im scared

Hi i have been diagnosed with atrial flutter and im really scared. i am 24 and am now on diltiazem lowest dose. i am very symptomatic to meds. i was on metoprolol and i had bad asthma with it. so recently i was switched. well i am a nursing student ready to graduate and am pretty fond of the heart and conduction, so i am affraid of things like clot formations and the fact that the medicine isnt stopping the flutters. if i up my dose i get very dizzy and feel like i have motion sickness like the floor is moving from under me. its really odd, anywho...i dont feel safe practicing in the hospital under these conditions, but my heart is out of control! i was instructed by my cardiologist to excercise and i went to the gym and within 5 min of the eliptical my hr went into the 180's and stayed up for several minutes. i was very symptomatic and scared. i had an event monitor and it clearly shows a flutter, sinus tach and sinus brady <40bpm. i am so affraid it is starting to give me anxiety. this is not good for my heart also. i am going to see a friend electrophysiologist at the hospital i work at but am wondering if there is anything i should ask. i want to be prepared for this visit. i dont want to prolong it. should i be on a baby aspirin 81mg? PLEASE HELP:(
~bthenurse


This discussion is related to Atrial Fib/flutter and Pacemaker.
2 Responses
187666 tn?1331176945
Diltiazem does that - it can make you feel dizzy, tired and give you a whopper of a headache. It took me about 2 weeks to adjust to the medication and another 2 weeks before the headache went away completely.

Any idea how long your flutter lasts? If it happens frequently and lasts for a half hour or so, you may need aspirin or some other blood thinner. That's something you should discuss with your doctor. It wouldn't hurt to ask.
Avatar universal
hi my a-fib, a-flutter & v-tach r getting out of control 2!  my cardio wanted me2take diltiazem, but when i found out bout the drug i refused because im allergic 2 alot of the ingredients & faint alot , headaches etc already.  its rediculous..what do we do???????
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.